MAUDE Adverse Event Report: Alcon Research, LLC - Houston HyperVit Vitrectomy Probe; Vitrectomy, Instrument Cutter

Alcon Research, LLC - Houston HyperVit Vitrectomy Probe; Vitrectomy, Instrument Cutter
Catalog Number 8065830026
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that that vitrectomy probe could not cut normally even after reducing speed during vitrectomy surgery.The surgery was completed on same day by replacing it with a new vitrectomy probe.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
HyperVit Vitrectomy Probe
Common Device Name
Vitrectomy, Instrument Cutter
Manufacturer (Section D)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50797339
Report Number1644019-2026-04774
Device Sequence Number10529379
Product Code HQE
UDI-Device Identifier00380658300265
UDI-Public(01)00380658300265(17)271231(11)260108(10)17VN8K
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830026
Device Lot Number17VN8K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Date Device Manufactured01/08/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown